MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd safetyglide¿ needle was clogged.The following information was provided by the initial reporter: customer was attempting to administer proquad measles vaccine.Once needle was attached, attempted to express air from syringe and needle seemed occluded and air was unable to be ejected from syringe.
 
Additional Manufacturer Narrative
E.4.The initial reporter also notified the fda on 12-jul-2023.Medwatch report # mw5119089.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos received by our quality team for evaluation.Furthermore, a device history record review was completed for provided batch number 2188470.According to the sampling plan applied for product performance, this batch was accepted and released without defects being noted during the final assembly or visual inspections.Additional device histories were reviewed for each lot of needles used in the manufacturing of this batch.During the history review, one lot was identified as having suffered from clogged needles due to silicone.It could be possible some samples are escapes from the incident that occurred during production.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17438411
Report Number1213809-2023-00795
Device Sequence Number8885422
Product Code FMI
UDI-Device Identifier10612479248578
UDI-Public10612479248578
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306616
Device Lot Number2188470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown